Alert archive / Kansas / Wind Advisories in 2005

Wind Advisory 6, NWS Goodland, KS

December 5, 2005Kit Carson County, Yuma County, Colorado; 10 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this wind advisory at Dec 5, 2005, 12:23 PM MST for Kit Carson County, Yuma County, Colorado; 10 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Dec 5, 2005, 1:00 PM MST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2005, 12:23 PM MST (19:23 UTC)
In effect from
Dec 5, 2005, 1:00 PM MST
Expired
Dec 5, 2005, 3:21 PM MST
In force
2 hr
Issued by
NWS Goodland, KS

Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 54 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 051923
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1223 PM MST MON DEC 5 2005

...QUICK BURST OF HIGH WINDS THIS AFTERNOON...

.A STRONG LOW PRESSURE CENTER OVER CENTRAL NEBRASKA WILL SLIDE
SOUTHEAST INTO NORTHEAST KANSAS BY EARLY EVENING. STRONG NORTHWEST
WINDS OF 30 TO 40 MPH WITH GUSTS OCCASIONALLY TO 55 MPH WILL
DEVELOP MAINLY NORTH OF INTERSTATE 70 FOR A ONE TO THREE HOUR
DURATION. 

COZ090-091-KSZ001>004-013>016-027-028-NEZ079>081-052300-
/O.NEW.KGLD.WI.Y.0006.051205T2000Z-051206T0000Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...BENKELMAN...
TRENTON...MCCOOK
123 PM CST MON DEC 5 2005 /1223 PM MST MON DEC 5 2005/

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OCCASIONALLY TO
55 MPH WILL DEVELOP MAINLY NORTH OF INTERSTATE 70 FOR A ONE TO
THREE HOUR DURATION. SNOW FLURRIES MAY ALSO ACCOMPANY THE
WIND...MAINLY ACROSS FAR SOUTHWEST NEBRASKA. THE COMBINATION OF
SNOW AND WIND WILL PRODUCE LOWERED VISIBILITIES AT TIMES AND
POSSIBLE ADVERSE DRIVING CONDITIONS. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

DDT
1 follow-up statement
000 
WWUS73 KGLD 052221
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
321 PM MST MON DEC 5 2005

...WIND ADVISORY HAS BEEN CANCELLED...

.NORTHWEST WINDS WILL CONTINUE AT 20 TO 30 MPH UNTIL 5 PM MST (6
PM CDT) BEFORE QUICKLY SUBSIDING WITH THE LOSS OF SUNSHINE. 

COZ090-091-KSZ001>004-013>016-027-028-NEZ079>081-052330-
/O.CAN.KGLD.WI.Y.0006.000000T0000Z-051206T0000Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...BENKELMAN...
TRENTON...MCCOOK
421 PM CST MON DEC 5 2005 /321 PM MST MON DEC 5 2005/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

$$

DDT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Dec 5, 11:31 AM MST, 52 minutes earlier.

Area forecast discussion, Dec 5, 11:31 AM MST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1131 AM MST MON DEC 5 2005

.UPDATE...FIRST PERIOD UPDATE WILL BE OUT SHORTLY TO INCREASE
AFTERNOON TEMPERATURES/ADJUST WINDS AND OTHER VARIOUS PARAMETERS.

AT 18Z TEMPERATURES OVER ALL BUT THE EXTREME NORTHEAST CORNER OF
THE FORECAST AREA HAD RISEN ABOVE FREEZING WITH A WARMER WEST TO
SOUTHWEST WIND. LATEST RUC/LAMP GUIDANCE HAS A HANDLE ON CURRENT
OBSERVATIONS AND HAVE BLENDED THEM FOR THE UPDATE TO INCLUDE LOW
30S NORTH...MID 30S CENTRAL...AND AROUND 40 FAR SOUTHERN ZONES.

SURFACE LOW AND UPPER LEVEL VORT MAX ACROSS CENTRAL NEBRASKA WILL
TRACK SOUTHEAST INTO NORTHEAST KANSAS BY 00Z. FORECAST TROUBLESPOT
HERE IS WINDS AND POPS.

EXPECT A WIND SHIFT ANYTIME TO THE NORTHWEST WITH WINDY CONDITIONS
ACROSS THE WESTERN 1/2 OF THE AREA. LATEST RADAR IMAGERY SHOWING
SNOW AND LIMITED VISIBILITIES AROUND THE 850-700 LAYER RH OF >75%.
USING THIS AS A THRESHOLD SUGGESTS HIGHER POPS TO REMAIN IN
NEBRASKA WITH FLURRIES ACROSS OUR NEBRASKA COUNTIES. HAVE UPPED
FLURRIES TO SCATTERED VS ISOLATED AND WILL REMAIN WATCHFUL FOR
POSSIBLE UPGRADE TO SNOW SHOWERS A BIT LATER.

OTHER ADJUSTMENTS WERE FOR DEWPOINTS/CLOUDS/ETC.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

DDT
Hazardous weather outlook, Dec 5, 4:40 AM MST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
440 AM MST MON DEC 5 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061430-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
540 AM CST MON DEC 5 2005 /440 AM MST MON DEC 5 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ARCTIC AIR WILL MOVE INTO THE TRI-STATE AREA TUESDAY MORNING AND
LAST THROUGH AT LEAST THURSDAY. HIGH TEMPERATURES DURING THIS PERIOD
WILL STRUGGLE TO RISE ABOVE THE LOW TO MIDDLE TEENS. LOW
TEMPERATURES WILL RANGE FROM A FEW DEGREES BELOW ZERO TO A DEGREE
OR TWO ABOVE ZERO. WIND CHILL READINGS COULD FEEL AS COLD AS 15
BELOW ZERO. LIGHT SNOW IS EXPECTED TO START TUESDAY MORNING AND
CONTINUE THROUGH WEDNESDAY AFTERNOON BEFORE TAPERING OFF TO
FLURRIES. TOTAL SNOWFALL COULD VARY FROM 1 TO 3 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

FS

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 3:52 PM MSTWind Chill AdvisoryGLDCheyenne, Kit Carson, Yuma30 hr

Nearby

Wind Advisories in Kansas, 2005Wind Advisories in Nebraska, 2005Wind Advisories in Colorado, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.